Feedback on Retin-A Side Effects and Usage, page 94
If you’ve used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Crohn’s and Celiac diseases
I have used Retin-A in the Obagi system for many years. I have Crohn’s and Celiac diseases. I am now hearing vitamin a can be a contributer to these diseases. Am I ok with the topical Retin A? Thanks
AskDocWeb: According to Researchers at the University of Chicago’s Digestive Disease Research Core Center, the Retinoic acid in Retin-A could cause an increased inflammatory response and worsen tissue damage in people who have high levels of an inflammatory protein called interleukin-15 (IL-15). Interleukins are a group of cytokines that play an important role in your immune system. They modulate inflammation and immunity by regulating growth, mobility and differentiation of lymphoid and other cells. Recent studies suggest that suppression of this protein may be a potential treatment for celiac disease.
If you have autoimmune disease
I used retin A and it helped my skin but made me very ill. I have celiac disease and it made it flare up. Retin A is a form of vitamin A an inflammatory chemical. It took months for my doctor and I to figure this out. I lost weight and hair. I will never use it again. Be careful if you have an autoimmune disease.
Wondering about wrinkles and hyperpigmentation
Dear AskDocWeb Team, I have been using Tazorac 0.5% for about a month now. My skin is still peeling under my lips, there were no other areas in my face that were peeling. I found in the last couple of days that my acne gets worse after it was a lot better about two weeks after I started using the product. The small wrikles arround my eyes seem to get deeper now and there is no sign that my hyperpigmentation gets better. I live in Australia where the sun is very strong but I use 50+ protection every day. I was wondering if the described issues will go away and my hyperpigmentation will get better over time or if the product is not working for me. Thanks for your help,
AskDocWeb: Tazorac and Retin-A are both vitamin A-based drugs called retinoids. The reaction you get depends upon many factors, including skin type and concentration strength. Any changes in hyperpigmentation usually take place slowly over a period of months. Note that skin discoloration has been reported with Tazorac topical gel in 1% to 10% of acne patients. In order to determine how well it is or isn’t working you would need to consult with a dermatologist for an evaluation.
Have you found Retin A to cause any heart palpitations? I used this product 10 years ago and developed severe palpitations. When I discontinued the product palpitations went away but it took awhile. Is there cause and affect here?
AskDocWeb: Although it is possible to have heart palpitations while using Retin-A we have not seen any cause-effect relationship.
Dark skin around mouth
I’ve been using retin a micro for about 7 weeks now for just sun damage, and around my mouth and face is dark is that normal I need help on what to do
AskDocWeb: For advice your unique skin and condition consult with a a Dermatologist.
I accidently used retin A instead of premarin, will this case a lasting problem and what can I do to reverse the reactions of the retin A? I am embarrassed to go to the doctor and explain this stupid mistake.
AskDocWeb: Usually when we hear about a stupid mistake someone is referring to applying it to their lips, eyelids or forgetting to use sunscreen. The good news is that it is not a lasting problem. Much like a chemical burn it is likely to take several days to heal but it will.
Waxing really burns!
I use ratin A for years on my face and always wax my lip. This time when I wax it it turn really red and burns like a sunburn. I put on Alovera and ice but still it’s very bad. What should I do to make it go away faster?? Please help.
AskDocWeb: We know that copious irrigation with plain water is the main treatment for chemical burns but for a medical solution, consult with your doctor to evaluate your condition. Some waxing kits come with a lotion to put over the affected areas to get rid of redness. Please note that waxing kits usually warn against the use of waxing by those using Retin-A and other retinoids.
Will tretinoin .025% help the vertical lines above my lip?
AskDocWeb: Sorry Mona, you would need to consult with a dermatologist to evaluate a specific condition.
Over 21 years of Retin-A
At 11 year old my skin started to break-out with ance. As i got older my ance became worse. I had tried everything and the only thing that worked for me is the retina gel. I have been using retina gel for over 21 years. My skin is beautiful. I use the retina gel three times a week. If I stop for more then 2 weeks my ance comes back. My doctors said that I have some rare fungi skin problem which I passed down to my 13 year old son. He’s using proactiv at the moment, but as soon as he reaches 18 I will introduce him to retina. I started using retina at 24. I’m now 47 and is still using retina.
I have been using tretinoin cream for about 2 years now. Started with .025 and now using 0.05. I see only a small diffrence with wrinkles, but my sundamage has disapated some. I continue to use sunscreen everyday. I need to use a face firming lotion/cream, because the tretinoin is not helping with firming. Are there any suggestions? I continue to use tretinoin, because it is the only product that should help with fine wrinkles. Thanks and I love this site!
AskDocWeb: We’ll let readers make suggestions for firming products. Has anyone found something that they would suggest?
I want to agree with the person who says retin a caused neurotoxity they coulnt sleep at night and felt sick how ever I had the same problem on thing is I had cold spells to and wake up with numbness and after I stop using all symptoms go away. Doctors never believe side affects they think we make things up.
Hi, I am using Tretinoin cream .25% each night for the last two months. I have had four nosebleeds in that time, and I’m wondering if there can be a relationship between them. I have never had nosebleeds in my life. Now I know how to stop them quickly, but that first one was horrifying. Your opinion is greatly appreciated!
AskDocWeb: We’ve seen reports of up to 30% of patients using Tretinoin experience unexplained bleeding (i.e. nosebleeds or bruising). Please note that any unexplained bleeding, including black, tarry stools, blood in the urine, nosebleeds, etc. should be report to your doctor.
Report – 92 – 93 – Page 94 – 95 – 96 – 97 – Last Page 102
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.